It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Post New Thread   Closed Thread
LinkBack Thread Tools
Old 06-04-2013, 03:51 PM   #1
Newbie
(male)
 
Join Date: Jun 2013
Location: Midwest
Posts: 1
690Finn HB User
Quitting Tramadol, but it's not a huge dose?

Hi everyone,

I'm new to this site but not totally new to forums, so I hope I don't get flamed to hell for not searching, because I did, and didn't find the answer. I'm going to have questions about some other issues too.. I have ADD and I don't sleep we'll either!

So I have a herniated and ruptured disc, surgery was recommended (laminotomy and discectomy) and I do think I'm going to go through with it. The pain has been constant for over a year and I have completed 4 rounds of physical therapy, not to mention I have lost weight and changed my diet, quit tobacco use, and little has changed.

I initially took Vicodin but didn't use it very long for pain management. I tried going to large amounts of ibuprofen or naproxen only (not mixed) but it tore up my stomach bad. I had severe stomach issues, so on doctor recommendation I switched to Tramadol (50mg every 4-6 hr) for bad pain and acetominophen for PM. This was last October.

Well I found the Tramadol to work reasonably well and enjoyed the way it made me feel and because my doctor told me it was completely safe I took it more than I should have (which I now know is crap). I have never taken more than 150mg in one day. I would typically take 1, maybe 2 50mg tabs at night after a long day at work.

I want to stop using it because I notice myself getting very paranoid and sad way more frequently than I used to. Do I need to taper or can I just stop? It also sounds like this medication goes terribly with the 2 other meds I use on a regular basis. Adderall 15mg for ADHD and Trazodone 100mg for insomnia (recently brought myself down to 50mg, going well so far)

Any thoughts!

 
Sponsors Lightbulb
   
Old 06-04-2013, 07:33 PM   #2
Senior Member
(female)
 
Join Date: Feb 2007
Location: KY
Posts: 183
Lotty667 HB UserLotty667 HB UserLotty667 HB User
Re: Quitting Tramadol, but it's not a huge dose?

Absolutely DO NOT quit the Tramadol cold turkey. Doing so can cause seizures and although you are not on a high dosage, you have been on it long enough to be dependent. Your best bet is to speak with you doctor about a tapering schedule.

Although doctors used to (and some still do) consider this medication "safe", it has proven not to be so. I have personal experience with coming off of this medication and it was horrible. The withdrawals were horrific, worse than any I have ever been through.

I hope this helps. Please take care and I will say a prayer for you.

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Hydrocodone
Lortab
Methadone
Oxycontin
Percocet
  Tylenol
Ultram Valium
Vicodin
Xanax




TOP THANKED CONTRIBUTORS



Phoenix (150), katlin09 (108), reachout (100), Wendy88 (36), second go (36), oxygirl (34), corissa3 (32), Tysmom1 (24), icehouse3z (24), bolter (21)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (670), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 05:08 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!